MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Model Number UPA31015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device history records were reviewed, and the manufacturing criteria was met prior to the release of this lot.To date, the device has not been returned.If the device, or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a bilateral inguinal hernia surgery using the tapp method on (b)(6) 2020, and the mesh was implanted.It was reported that the patient returned to the hospital on (b)(6) 2020, and it appears that in one groin of his, there is an abscess resulting from an infection that caused in the operating.An examination performed at the hospital revealed that there was a presence of the bacterium mycobacterium goodii in the area of the abscess.According to the doctor, this bacterium is not usually present in the body, and its presence raises suspicion that it can be originated in the equipment used during the operation.It was reported that the doctor who received the patient after his return to the hospital, said that it is not known about a direct link between the development of the abscess / the presence of the bacterium, and between the mesh that was used to repair the hernia.In his view, at this stage there is a possibility that any other tool that was used in the surgery might have caused the infection.It was reported that after the patient returned to the hospital, an abscess drainage procedure was performed, and tests were taken.It was also reported that currently the patient is hospitalized at beilinson hospital with a hole in the groin area that made in order to drain of the abscess.It was reported that the doctors are trying to treat the infection through conservative treatment.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10906703
Report Number2210968-2020-09284
Device Sequence Number3007070
Product Code FTL
UDI-Device Identifier10705031236998
UDI-Public10705031236998
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberUPA31015
Device Catalogue NumberUPA31015
Device Lot NumberQBCDPJC0
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2020
Initial Report FDA Received Date11/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;